Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 221, NWS Tallahassee, FL

July 13, 2016Holmes County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2016, 1:07 PM CDT for Holmes County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 1:07 PM CDT (18:07 UTC)
Expired
Jul 13, 2016, 1:45 PM CDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Holmes County, FL

The radar

The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 1:10 PM CDTTSTM WND DMGN Ponce De Leon, FL2 TREES DOWN ON HWY 81 N IN PONCE DE LEON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WUUS52 KTAE 131807
SVRTAE
FLC059-131845-
/O.NEW.KTAE.SV.W.0221.160713T1807Z-160713T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
107 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HOLMES COUNTY IN FLORIDA...

* UNTIL 145 PM CDT

* AT 106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
  DE FUNIAK SPRINGS...MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PONCE DE LEON...WESTVILLE...CERROGORDO...BARKER STORE...
  BAKER SETTLEMENT...HICKORY HILL...PROSPERITY...IZAGORA...
  LEONIA AND ARRANT SETTLEMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3080 8604 3092 8603 3092 8582 3070 8589
      3073 8604
TIME...MOT...LOC 1806Z 198DEG 13KT 3075 8595 

HAIL...<.75IN
WIND...60MPH
 
$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:40 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 13, 8:40 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
940 AM EDT WED JUL 13 2016

.UPDATE...

Increased precipitation chances for this afternoon across the
board as hi resolution models are depicting more scattered
coverage today. Highest chances will be across the western half of
the CWA. SPC has outlooked our area in a marginal risk for severe
weather CWA wide with damaging winds being the main threat. Have
added gusty winds in the zones to account for this. Much like the
past several days, a couple of severe storms will be possible
given the thermodynamic profile. Updates sent.

&&

.PREV DISCUSSION [657 AM EDT]...

.NEAR TERM [Through Today]...

Convection currently located over the northern Gulf of Mexico is
trending downward at this hour, with only light showers remaining.
Light showers may linger across our western marine zones for the
next several hours before diminishing around day break.

A stagnant synoptic pattern remains in place for today, with
deep layer ridging remaining situated over the tri-state region.
Flow aloft remains light and out of the south/southwest today with
PWATs progged to be slightly higher across the area than yesterday,
likely running at or just above normal. Thus the greatest
thunderstorm chances will be located across the Florida Panhandle
this afternoon with more isolated coverage expected elsewhere across
the region. Timing wise, convection is expected to develop and
increase in coverage along the sea breeze in northern FL this
afternoon, and spreading northward into southern GA this evening.
Given the forecast thermodynamic parameters from guidance, a few
thunderstorms may become severe this afternoon, with damaging winds
being the main threat.

.SHORT TERM [Tonight Through Friday]...

A rather weak pressure pattern will prevail across the Tri-State
region through Friday. Any thunderstorm development will likely be
driven by the afternoon seabreeze and subsequent outflow. Isolated
strong to severe storms, with damaging winds being the primary
threat, will be possible each afternoon. High and low temperatures
will likely run a couple degrees above average both Thursday and
Friday.

.LONG TERM [Friday Night Through Wednesday]...

In general, deep layer ridging will prevail through mid-week next
week. With seasonable moisture in place, expect near normal rain
chances along the afternoon seabreeze fronts. Early next week may
be slightly wetter than usual should we feel some of the effects
of a shortwave passing through the Mid-Atlantic. Highs will climb
back into the upper 90s, with heat indices over 100 degrees each
day.

.AVIATION [Through 12Z Thursday]...

Reduced vsbys due to fog around KVLD are in the process of
recovering back to VFR at this hour. VFR conditions will prevail
today outside of thunderstorms this afternoon. Expect thunderstorms
to increase in coverage early this afternoon, with reduced vsby as
well as gusty and erratic winds possible underneath any activity.

.MARINE...

Light winds and low seas will prevail for the next several days.
The best chance for showers and thunderstorms will come during the
overnight hours each night.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

.HYDROLOGY...

A typical summertime pattern is expected over the next several
days, with scattered thunderstorms each afternoon. Some storms
will be capable of producing heavy rain but significant river
rises are not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   96  75  95  75  94 /  40  20  40  20  40
Panama City   93  80  89  80  88 /  30  10  20  10  30
Dothan        93  74  94  75  93 /  50  20  20  20  40
Albany        97  74  96  74  94 /  40  20  30  20  40
Valdosta      98  73  95  73  94 /  40  30  40  30  40
Cross City    94  74  95  74  94 /  40  20  30  20  30
Apalachicola  92  78  90  78  90 /  30  10  20  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

UPDATE...Scholl
NEAR TERM...Pullin
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Pullin
MARINE...Harrigan
FIRE WEATHER...Pullin
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jul 13, 11:00 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EDT WED JUL 13 2016

FLZ008-010-012-108-112-131645-
CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY FL-INLAND BAY FL-
WASHINGTON FL-
1200 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHWESTERN
WASHINGTON AND SOUTHERN WALTON COUNTIES UNTIL 1245 PM EDT/1145 AM
CDT/...

AT 1200 PM EDT/1100 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF SANTA ROSA BEACH...
MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EBRO...BUNKER...SEMINOLE HILLS...PINE LOG...BRUCE...
PORT WASHINGTON AND RED HEAD.

LAT...LON 3038 8613 3038 8612 3039 8611 3040 8612
      3041 8612 3059 8600 3045 8576 3025 8605
      3035 8615
TIME...MOT...LOC 1600Z 222DEG 15KT 3037 8607

55-SCHOLL
Special weather statement, Jul 13, 11:39 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1239 PM EDT WED JUL 13 2016

FLZ012-112-131730-
COASTAL BAY FL-INLAND BAY FL-
1239 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 130 PM
EDT/1230 PM CDT/...

AT 1239 PM EDT/1139 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER LYNN HAVEN. THIS STORM WAS
NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...SPRINGFIELD...HILAND PARK...
PARKER...MAGNOLIA BEACH...BAYOU GEORGE...MILLVILLE...RECOTA BEACH...
VICKSBURG...SOUTHPORT...DIREGO PARK...COLLEGE STATION...BAY HARBOR...
CEDAR GROVE...MAJETTE...BAYHEAD AND BRANNONVILLE.

LAT...LON 3031 8550 3014 8548 3015 8576 3034 8570
TIME...MOT...LOC 1639Z 098DEG 4KT 3023 8564

55-SCHOLL
Special weather statement, Jul 13, 11:59 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 PM EDT WED JUL 13 2016

FLZ015-115-131745-
COASTAL FRANKLIN FL-INLAND FRANKLIN FL-
1259 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY IN NORTH
FLORIDA UNTIL 145 PM EDT...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF EASTPOINT...MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...HAYS PLACE...CREELS...HIGH BLUFF AND YENT PLACE.

&&

LAT...LON 2976 8482 2980 8499 3000 8486 2996 8459
TIME...MOT...LOC 1658Z 216DEG 7KT 2985 8485

38-GODSEY
Special weather statement, Jul 13, 12:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM CDT WED JUL 13 2016

FLZ008>010-131830-
HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL-
1253 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN WALTON AND SOUTHWESTERN HOLMES COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 130 PM CDT...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF VERNON...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVE OAK...PONCE DE LEON...CARYVILLE...WESTVILLE...
DOUGLASS CROSSROAD...HINSONS CROSSROADS...HICKORY HILL...
KNOX HILL AND MILLERS FERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3056 8584 3061 8599 3084 8597 3079 8574
TIME...MOT...LOC 1752Z 195DEG 12KT 3065 8591

38-GODSEY
Special weather statement, Jul 13, 12:59 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT WED JUL 13 2016

FLZ026-027-127-131845-
COASTAL WAKULLA FL-INLAND WAKULLA FL-LIBERTY FL-
159 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA AND SOUTHEASTERN
LIBERTY COUNTIES IN THE FLORIDA BIG BEND UNTIL 245 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOPCHOPPY AND SANBORN.

&&

LAT...LON 3003 8474 3024 8461 3010 8439 3001 8457
      3001 8471
TIME...MOT...LOC 1759Z 223DEG 12KT 3005 8466

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:18 PM CDTSpecial Marine WarningTAE57 min
Jul 13, 12:35 AM CDTSpecial Marine WarningTAE55 min
Jul 13, 10:47 AM CDTSpecial Marine WarningTAE43 min
Jul 13, 11:00 AM CDTSpecial Weather StatementTAEWalton45 min
Jul 13, 11:06 AM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington13 min
Jul 13, 11:39 AM CDTSpecial Weather StatementTAEBay51 min
Jul 13, 11:59 AM CDTSpecial Weather StatementTAEFranklin46 min
Jul 13, 12:53 PM CDTSpecial Weather StatementTAEHolmes37 min
Jul 13, 12:59 PM CDTSpecial Weather StatementTAEWakulla46 min
Jul 13, 1:43 PM CDTSpecial Weather StatementTAEHolmes47 min
Jul 13, 1:47 PM CDTSpecial Weather StatementTAETaylor43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.